Hail, El Paso
- When
- June 3, 2:15 PM MST to 2:20 PM MST
- Where
- El Paso County, 3 mi NW of Colorado Spgs
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.867, -104.850
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 3, 1:13 PM MST, 1 hour 2 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 213 PM MDT TUE JUN 3 2003 SHORT TERM DISCUSSION...(TONIGHT/WEDNESDAY). MAIN FCST CHALLENGES WILL BE TIMING AND COVERAGE OF THUNDERSTORMS WITH POTENTIAL FOR SEVERE TSTORMS SOUTHEAST PLAINS. CURRENTLY...MAIN COLD FRONT HAS PUSHED THROUGH ALL OF SOUTHEAST PLAINS...AND IS LOCATED ALONG A KRTN TO NEAR KAMA LINE. ANOTHER BOUNDARY IN VISIBLE SATELLITE PICS SHOWING UP ALONG THE ARKANSAS RIVER VALLEY FROM KPUB TO KLAA. SOME POST FRONTAL VFR STRATUS HAS DEVELOPED ALONG/SOUTH OF THE ARKANSAS RIVER VALLEY. DEW POINTS ACROSS THIS AREA ARE STILL IN THE LOWER/MID 50S...WITH UPPER 40S DEW POINTS LOCATED NORTH OF THIS BOUNDARY. WV PICS SHOW NEXT UPPER LVL DISTURBANCE MOVING INTO NW WY...WITH ANOTHER WEAK VORT LOBE POSSIBLY MOVING THROUGH SRN UT..THOUGH THIS LATTER FEATURE APPEARS PRETTY WEAK. SO MAIN CHALLENGE IS TIMING/EXTENT OF CONVECTION...ESPECIALLY ACROSS SOUTHEAST PLAINS LATE THIS AFTERNOON THROUGH TONIGHT. EASTERLY UPSLOPE FLOW IS FCST TO INCREASE BY BOTH THE RUC/MESO-ETA AS MINOR SHORTWAVE APPROACHES FROM THE NORTHWEST. THUS EXPECT SCATTERED THUNDERSTORMS TO DEVELOP ACROSS SOUTHEAST MOUNTAINS BY LATE AFTERNOON/EARLY EVENING AS SHORTWAVE WY GLANCES ACROSS NRN CO BETWEEN 00-03Z. STRATUS ACROSS SOUTHEAST PLAINS HAS DELAYED SFC HEATING SOME...AND LATER TIMING OF SHORTWAVE WILL PROBABLY RESULT IN ANOTHER LATE START TO CONVECTION. HOWEVER...DEW POINTS IN THE LOWER 50S...CAPES OF AROUND 500-1500 J/KG...AND 0-6KM SHEARS OF AROUND 60KTS WOULD SUPPORT ONE OR TWO SEVERE THUNDERSTORMS. AREA WITH HIGHEST THREAT FOR SVR WEATHER IN SOUTHEAST COLORADO WILL BE POINTS FURTHEST SOUTH AND EAST...LAS ANIMAS AND BACA COUNTIES. CONVECTIVE TEMPS ACROSS THE AREA ARE IN THE MID TO UPPER 70S. OVERNIGHT... THINK BEST MCS POTENTIAL WILL BE MAINLY SOUTHEAST OF THE FCST AREA WHERE LOW LVL JET WILL INTERACT WITH MAIN BAROCLINIC ZONE. HOWEVER...THERE IS AN AXIS OF ISENTROPIC LIFT CONTINUING PAST MIDNIGHT ACROSS EASTERN BORDER COUNTIES. WILL BUMP UP POPS IN THIS AREA TONIGHT. NOT MUCH CHANGE FOR WEDNESDAY AS STILL UNDER THE GUN FOR SCATTERED THUNDERSTORMS ACROSS SOUTHEAST PLAINS WEDNESDAY AFTERNOON. ANOTHER STRONGER SHORTWAVE WILL MOVE ACROSS FCST AREA IN NORTHWEST FLOW ALOFT. STILL MEAGER MOISTURE TO WORK WITH OUT WEST...WITH ISOLATED THUNDERSTORMS POSSIBLE AT BEST. MESO-ETA POOLS DEW POINTS IN THE MID TO UPPER 50S ACROSS LOWER ARKANSAS RIVER VALLEY BY AFTERNOON WITH SB CAPES OF 1000-2500 J/KG ACROSS EASTERN SECTIONS OF FCST AREA. AGAIN...0-6KM SHEARS OF 50-60 KTS MORE THAN SUFFICIENT FOR SUPERCELLS. WILL ALL DEPEND ON TIMING OF SHORTWAVE... AND AMOUNT OF CLEARING OF ANY RESIDUAL LOW LEVEL CLOUD COVER. CURRENT GRIDS HAVE SCATTERED POPS OUT EAST...AND THIS LOOKS FINE AS MAIN ACTION MAY COME MORE INTO THE EVENING HOURS. HAVE COOLED OFF MAX TEMPS A FEW DEGREES. FOR WESTERN AREAS...STILL LOOKS DRY FOR WEDNESDAY WITH DEW POINTS IN THE TEENS OVER THE HIGHER AREAS BY AFTERNOON. WINDS THROUGH THE MIXED LAYER APPEAR WEAKER THAN PREVIOUS RUNS HAS ADVERTISED...THUS THINK THAT WIDESPREAD SUSTAINED WINDS WILL REMAIN JUST BELOW RED FLAG CRITERIA. MIN RHS SHOULD DROP TO AROUND 10-20% WITH HAINES INDICES OF AROUND 6. -KT LONG TERM DISCUSSION...(WEDNESDAY NIGHT-NEXT TUESDAY) ...MAIN CHALLENGES REVOLVE AROUND TIMING AND IMPACT OF AT LEAST A COUPLE OF SYSTEMS TO AFFECT THE AREA DURING THE PERIOD... VERY LITTLE CHANGE IN THE PATTERN. LARGE SCALE UPPER LEVEL RIDGE STAYS FAR ENOUGH WEST TO KEEP CWA UNDER CONTINUED NORTHWEST FLOW REGIME. THIS WILL ALLOW FOR A CONTINUING PARADE OF SHORTWAVES TO DRIFT SOUTHEAST ACROSS COLORADO...REINFORCING UPSLOPE FLOW AND RENEWING THE CONVECTION...AS THEY MOVE THROUGH. ONE DISTURBANCE MOVES THROUGH WEDNESDAY NIGHT/THURSDAY...WITH ANOTHER STRONGER SYSTEM MOVING THROUGH FRIDAY NIGHT/SATURDAY. EACH OF THESE SYSTEMS WILL GENERALLY BRING INCREASING CHANCES FOR CONVECTION TO THE SOUTHEAST MOUNTAINS AND PLAINS. HOWEVER...ON THURSDAY...CLOUDS AND COOLER TEMPS MAY KEEP IT TOO STABLE ON THE PLAINS FOR MUCH CONVECTION. FRIDAY AFTERNOON/EVENING...AS THE NEXT BOUNDARY MOVES INTO THE REGION...THE AIRMASS HAS DESTABILIZED ON THE PLAINS...SO THIS MAY TURN OUT TO BE THE BETTER DAY CONVECTIVELY. THEN OVERNIGHT FRIDAY THROUGH SATURDAY...AN UNSEASONABLY STRONG UPPER LEVEL TROUGH DROP SOUTH ACROSS COLORADO. 700 MB TEMPS WERE FORECAST TO DROP TO -4C OVER THE PALMER DIVIDE BY SATURDAY NIGHT IN THE 06Z RUN OF THE GFS...BUT THE 12Z RUN IS CONSIDERABLY WARMER... DROPPING TEMPS TO ABOUT 0C. ORIGINALLY...LOOKED LIKE THERE COULD BE SOME SNOW DOWN TO ABOUT 7K ACROSS NORTHERN PORTIONS OF OUR CWA. NOW LOOKS MORE LIKE ABOUT 9 OR POSSIBLY 8K. ANYWAY...DUE TO STRENGTH OF STORM...COOLED TEMPS A LITTLE IN THE GRIDS FOR THE WEEKEND AND RAISED POPS JUST A LITTLE. SUNDAY...STILL LOOKS LIKE AN UNSEASONABLY COOL DAY...WITH PRECIPITATION CHANCES STARTING TO WANE. FOR MONDAY AND TUESDAY...IT KIND OF LOOKS LIKE THERE IS A LITTLE BIT OF PATTERN CHANGE WITH A DRIER, WESTERLY FLOW REGIME IN PLACE AND TEMPERATURES WARMING BACK UP. LW .PUB...NONE.
COZ058>089-093>099-041245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT TUE JUN 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. LOW LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS THE EASTERN MOUNTAINS AND PLAINS TODAY...WHILE SLIGHTLY DRIER AIR COVERS WESTERN COLORADO. WITH ANOTHER UPPER LEVEL DISTURBANCE EXPECTED TO MOVE ACROSS THE STATE LATE THIS AFTERNOON...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. WITH AMPLE LOW LEVEL MOISTURE ACROSS THE EASTERN PLAINS...THERE MAY BE ENOUGH INSTABILITY FOR ONE OR TWO SEVERE STORMS TO DEVELOP AFTER 2 PM. STORMS ARE EXPECTED TO INITIATE ACROSS THE HIGHER TERRAIN OF THE PIKES PEAK REGION...THE SANGRE DE CRISTO MOUNTAINS...AND ALONG THE RATON MESA...AND CONTINUE TO MOVE SOUTHEAST INTO A MORE UNSTABLE ATMOSPHERE ACROSS THE ADJACENT PLAINS. THE MAIN THREATS FROM ANY STORMS WHICH DO DEVELOP WILL BE HAIL TO NEAR 1 INCH IN DIAMETER... ALONG WITH WIND GUSTS TO NEAR 60 MPH. THUNDERSTORMS MAY CONTINUE WELL PAST SUNSET OVER THE FAR SOUTHEAST PLAINS WHERE MOISTURE AND INSTABILITY ARE THE GREATEST. FARTHER WEST...WITH DRIER AIR ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS...AS WELL AS THE UPPER ARKANSAS AND SAN LUIS VALLEYS... ISOLATED HIGH BASED STORMS WILL BE POSSIBLE...WITH MAINLY GUSTY WINDS EXPECTED NEAR ANY STORMS WHICH DO DEVELOP. WITH MANY RIVERS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO... ESPECIALLY THE ARKANSAS RIVER...EXPERIENCING HIGH AND FAST FLOWS DUE TO SNOW MELT...PEOPLE ARE URGED TO USE CAUTION AND STAY TUNED TO THE LATEST WEATHER UPDATES...WHEN PLANNING USE ON AND ALONG AREA RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LITTLE CHANGE IN THE UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH SUNDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA...KEEPING A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA EACH DAY. ABUNDANT LOW LEVEL MOISTURE AND INCREASING WINDS ALOFT WILL CONTINUE THE THREAT OF STRONG TO SEVERE STORMS OVER THE EASTERN MOUNTAINS AND PLAINS...WITH THE GREATEST THREAT OF SEVERE WEATHER OCCURRING ON WEDNESDAY AND AGAIN ON FRIDAY...IN ADVANCE OF A SERIES OF UNSEASONABLY STRONG COLD FRONTS MOVING SOUTH ACROSS EASTERN COLORADO. BY MONDAY...DRIER AND WARMER AIR IS EXPECTED ACROSS THE REGION...WITH ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM FOR PORTIONS OF THE SOUTHEAST PLAINS.
The Pueblo radar (KPUX), 74 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364924, 5364925.